MAUDE Adverse Event Report: WILLIAM COOK EUROPE GUNTHER TULIP JUGULAR & FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE GUNTHER TULIP JUGULAR & FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G21360
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Similar to device marketed under pma/510(k): k172557.Investigation is still in progress.
 
Event or Problem Description
According to initial reporter: puncture of the right femoral vein then insert the sheath, and advanced the pig tail catheter for inferior vena cava angiography.There was no thrombosis found at the end of ivc and the blood flow was smooth.Then the physician advanced the wire guide and delivery system into the patient.The physicians plan was to deploy the filter at the position of below renal vein through perspective and tracking function.Withdraw the delivery sheath first, then unscrew the red safety valve, and fix the end handle of the filter ,then withdraw the sheath to release the filter.But the filter have not completely pop-up.After repeated operations, the filter cannot be released normally and the sheath cannot be withdrawn.Finally, the filter is recovered through the jugular vein.After the hook of the filter was put on, the sheath was pushed to retract the filter.Repeated attempts were made to recover the filter successfully.Check that the recovered filter was deformed, and finally re-place another set of filter and release successfully.Patient outcome: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The patient did not require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: the filter advanced from femoral approach did not completely pop-up/expand and was removed by gtrs from jugular approach due to pre-expanded secondary filter legs.The filter, the femoral filter introducer, the coaxial introducer sheath system, and the blue sheath from the retrieval device (gtrs) were returned.The filter was very bloody and severely damaged with the secondary filter legs pushed upwards against the clip bushing, likely because attempts had been made to re-sheath the filter after noted, that the secondary filter legs would not expand.The femoral introducer was curved 378mm from the distal tip and the piston stuck inside, but after soaked in water it moved freely and the filter could be attached and released from the femoral introducer as intended.Since no imaging was provided the exact reason why the filter would not completely expand cannot be determined, but it is previously seen that the filter legs may be somehow obstructed from fully expanding, maybe if the filter is deployed in a thrombus, if the filter legs are caught in a clot, or if the filter is not placed in the ivc.There are adequate controls in place to ensure that the device was manufactured to specifications.It was assessed that because any discovered non-conformances were properly dispositioned before qc release, there is evidence that the dhr was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
GUNTHER TULIP JUGULAR & FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
56868686
MDR Report Key12352241
Report Number3002808486-2021-01749
Device Sequence Number3938285
Product Code DTK
UDI-Device Identifier10827002213606
UDI-Public(01)10827002213606(17)220414(10)E3973158
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2022
Device Model NumberG21360
Device Catalogue NumberIGTCFS-65-UNI
Device Lot NumberE3973158
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date08/23/2021
Supplement Report FDA Received Date12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale